MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the suture was broken after passing the needle through the tissue.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/27/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3; it was reported that the device had performance breakage suture.It was received for analysis an empty opened straight pack, a detached needle and six needle-suture pieces.The product code is multi-strand and contains four strands double armed per packet during the visual inspection of the detached needle and the needle/sutures pieces, the swage and attachment area were noted to be as expected.However, marks on the body needle and the ends of the sutures cut that appears to be by the use of a surgical instrument could be observed.Due to the condition of the sample the functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
PRLNE BLU 4X24IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8789921
Report Number2210968-2019-84273
Device Sequence Number1876876
Product Code GAW
UDI-Device Identifier10705031045910
UDI-Public10705031045910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberM8725
Device Lot NumberMPH345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/27/2019
Patient Sequence Number1